Atrial Fibrillation in a Young Patient Using High-dose Oral Diclofenac: A Case Report.

Q4 Nursing
Sabri Onur Çağlar, Hilal Çağlar, Serdar Hira
{"title":"Atrial Fibrillation in a Young Patient Using High-dose Oral Diclofenac: A Case Report.","authors":"Sabri Onur Çağlar, Hilal Çağlar, Serdar Hira","doi":"10.5811/cpcem.52890","DOIUrl":null,"url":null,"abstract":"<p><strong>Introduction: </strong>Diclofenac sodium is a widely used medication for its analgesic and anti-inflammatory properties. Although the adverse effects of diclofenac are well described, diclofenac-associated new-onset atrial fibrillation in a young, healthy adult has not been previously reported.</p><p><strong>Case report: </strong>A 22-year-old man with severe pain following an ankle injury used diclofenac sodium at a dose of 50 mg orally three times daily for one week. At the end of the week, he presented to the emergency department (ED) complaining of palpitations for a few hours. The patient had no past medical history. His physical examination revealed no pathologic signs except for tachycardia and an irregularly irregular pulse rate. An electrocardiogram showed an irregularly irregular rhythm with a ventricular rate of 128 beats per minute (bpm) (rapid ventricular response) and absent P waves, consistent with atrial fibrillation. The patient was monitored in the ED, and a standard regimen of intravenous amiodarone was initiated for rate control. Approximately three hours after initiation, sinus rhythm returned and his heart rate stabilized at 60 bpm.</p><p><strong>Conclusion: </strong>This case report describes a possible association between diclofenac use and new-onset atrial fibrillation in a young, previously healthy individual. The findings highlight the need for awareness of the potential arrhythmogenic effects of diclofenac and underscore the importance of taking a careful drug history in patients presenting with unexplained atrial fibrillation.</p>","PeriodicalId":31975,"journal":{"name":"Clinical Practice and Cases in Emergency Medicine","volume":"10 2","pages":"166-169"},"PeriodicalIF":0.0000,"publicationDate":"2026-05-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13135417/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Clinical Practice and Cases in Emergency Medicine","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.5811/cpcem.52890","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"Nursing","Score":null,"Total":0}
引用次数: 0

Abstract

Introduction: Diclofenac sodium is a widely used medication for its analgesic and anti-inflammatory properties. Although the adverse effects of diclofenac are well described, diclofenac-associated new-onset atrial fibrillation in a young, healthy adult has not been previously reported.

Case report: A 22-year-old man with severe pain following an ankle injury used diclofenac sodium at a dose of 50 mg orally three times daily for one week. At the end of the week, he presented to the emergency department (ED) complaining of palpitations for a few hours. The patient had no past medical history. His physical examination revealed no pathologic signs except for tachycardia and an irregularly irregular pulse rate. An electrocardiogram showed an irregularly irregular rhythm with a ventricular rate of 128 beats per minute (bpm) (rapid ventricular response) and absent P waves, consistent with atrial fibrillation. The patient was monitored in the ED, and a standard regimen of intravenous amiodarone was initiated for rate control. Approximately three hours after initiation, sinus rhythm returned and his heart rate stabilized at 60 bpm.

Conclusion: This case report describes a possible association between diclofenac use and new-onset atrial fibrillation in a young, previously healthy individual. The findings highlight the need for awareness of the potential arrhythmogenic effects of diclofenac and underscore the importance of taking a careful drug history in patients presenting with unexplained atrial fibrillation.

服用大剂量双氯芬酸的年轻患者心房颤动1例。
双氯芬酸钠是一种广泛使用的镇痛和抗炎药物。虽然双氯芬酸的不良反应已被很好地描述,但在年轻健康成人中,双氯芬酸相关的新发房颤尚未有报道。病例报告:一名22岁的男性踝关节损伤后出现严重疼痛,使用双氯芬酸钠,剂量为50毫克,每日口服三次,持续一周。在周末,他来到急诊科(ED)抱怨心悸几个小时。患者无既往病史。体格检查除心动过速和脉搏不规则外,未见任何病理征象。心电图显示心律不规则,室率每分钟128次(心室快速反应),无P波,与房颤一致。患者在急诊科进行监测,并开始静脉注射胺碘酮的标准方案以控制速率。大约三小时后,窦性心律恢复,心率稳定在每分钟60次。结论:本病例报告描述了双氯芬酸与年轻健康个体新发房颤之间的可能关联。研究结果强调了对双氯芬酸潜在致心律失常作用的认识,并强调了对不明原因心房颤动患者仔细记录用药史的重要性。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
0.40
自引率
0.00%
发文量
83
审稿时长
21 weeks
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书